Jump to content

NIGHT SWEATS


Recommended Posts

Anybody know anything about these ?


Only been happening for the last fortnight or so, no chemotherapy yet so we can't blame it on any treatment. Peter wakes up absolutely soaking wet - we've even changed the mattress and the type of bed clothes to no avail. We've also tried different sorts of T-shirt to sleep in, nothing seems to help.


If anyone else has had this, and, more importantly, found a remedy, can you let us know ? I have read somewhere that a tiny dose of an antidepressant can prevent them happening and I'm researching that, but I'd be interested to hear of other people's experience.


I've also read somewhere that insulin can cause night sweats, as can fluctuating sugar levels. Any ideas ?


Thanks

Mo

Link to post
Share on other sites

Hi Mo,


Louis had them from time to time and we put it down to sugar levels going a bit wild but they disappeared after a while with no real conclusion. Layers on the bed that can be put on or peeled off was the best we managed and Dr daughter gave him paracetamol at night to help control his temperature.


have you checked to see if it is a side effect of any drugs he is taking. Levothyroxine does it to me and a male friend has it with some of his pain killers…just a thought.


M xx

Link to post
Share on other sites

He did have an infection immediately after an endoscopy 3 weeks ago, but it's cleared up. He doesn't have a temperature when these sweats happen, I've checked. I did a search on this forum and got a few matches, but the remedies mentioned increasing liquid intake and he's already getting up to pee 3 or 4 times so won't drink more.


I've spoken to Rachel on the Helpline because I think I've read somewhere that a small dose of an antidepressant can help. She had not come across this but is checking it out. I couldn't remember if I had read it or dreamed it but perhaps somebody has experienced this.


Otherwise he's quite well, and more importantly, happy. Thanks Sandra and Marmalade !

Cheers

Mo

Link to post
Share on other sites

My husband had the night sweats too before his whipples op then they came back. I think his was linked to his jaundice. He wore a t shirt and shorts in bed which helped as they absorbed the sweat a bit love Jayne

x

Link to post
Share on other sites
PCUK Nurse Rachel C

Dear All,


Just in reference to nights sweats, Mo and myself did a bit of research and I'm certainly not going to take the credit, as Mo can up with the link first...well done Mo!


Cancer Research UK have actually got quite a good link to sweating, which may be useful and they also give some examples of medication that may be used....just in case you want to read more about this area, you can access the link below:


http://www.cancerresearchuk.org/about-cancer/coping-with-cancer/coping-physically/skin/managing/dealing-with-sweating


Kindest regards,


Rachel


Pancreatic Cancer Specialist Nurse

Support Team

Pancreatic Cancer UK

email: support@pancreaticcancer.org.uk

support line: 0808 801 0707

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.